Alert archive / Missouri / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 132, NWS St. Louis, MO

June 17, 20176 counties in Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Jun 17, 2017, 11:55 PM CDT for 6 counties in Missouri. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 17, 2017, 11:55 PM CDT (04:55 UTC)
Expired
Jun 18, 2017, 12:45 AM CDT
In force
50 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Callaway County, MO, Franklin County, MO, Gasconade County, MO, Montgomery County, MO, Osage County, MO, Warren County, MO

The radar

The St Louis radar (KLSX), 93 km from the middle of the area, began a volume at 04:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 17, 10:53 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 4.9 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2017-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1857 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2017-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 184 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1857 J/kg
Mixed-layer CIN
-325 J/kg
Mixed-layer LCL
1192 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
184 m²/s²
0-3 km storm-relative helicity
196 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

434 
WUUS53 KLSX 180455
SVRLSX
MOC027-071-073-139-151-219-180545-
/O.NEW.KLSX.SV.W.0132.170618T0455Z-170618T0545Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
1155 PM CDT SAT JUN 17 2017

The National Weather Service in St Louis has issued a

* Severe Thunderstorm Warning for...
  Montgomery County in east central Missouri...
  Eastern Callaway County in central Missouri...
  Northwestern Franklin County in east central Missouri...
  Osage County in central Missouri...
  Central Warren County in east central Missouri...
  Gasconade County in east central Missouri...

* Until 1245 AM CDT.

* At 1155 PM CDT, severe thunderstorms were located along a line
  extending from near Shamrock to near Chamois to Taos, moving
  southeast at 55 mph.

  HAZARD...60 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations impacted include...
  Warrenton, Montgomery City, Owensville, Hermann, New Haven, Linn,
  Belle, Gerald, New Florence, Jonesburg, Truesdale, Bland, Rosebud,
  Chamois, Westphalia, Rich Fountain, Shamrock, Swiss, Big Spring and
  Williamsburg.

This includes Interstate 70 in Missouri between exits 161 and 193.
 
This also includes  Deutschheim Historic Site and Graham Cave State
Park.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3846 9212 3847 9204 3848 9202 3851 9201
      3854 9203 3874 9178 3906 9175 3895 9119
      3893 9119 3893 9111 3847 9113 3821 9142
      3827 9165 3829 9165 3829 9170 3841 9212
      3843 9215
TIME...MOT...LOC 0455Z 298DEG 49KT 3898 9177 3873 9180 3850 9205 

HAIL...<.75IN
WIND...60MPH
 
$$

TES
2 follow-up statements
014 
WWUS53 KLSX 180515
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
1215 AM CDT SUN JUN 18 2017

MOC027-071-073-139-151-219-180545-
/O.CON.KLSX.SV.W.0132.000000T0000Z-170618T0545Z/
Montgomery MO-Callaway MO-Franklin MO-Osage MO-Warren MO-
Gasconade MO-
1215 AM CDT SUN JUN 18 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT
FOR MONTGOMERY...EASTERN CALLAWAY...NORTHWESTERN FRANKLIN...OSAGE...
CENTRAL WARREN AND GASCONADE COUNTIES...

At 1213 AM CDT, severe thunderstorms were located along a line
extending from near Mineola to 6 miles northwest of Swiss to near
Linn, moving southeast at 55 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Warrenton, Montgomery City, Owensville, Hermann, New Haven, Linn,
Belle, Gerald, New Florence, Jonesburg, Truesdale, Bland, Rosebud,
Chamois, Westphalia, Rich Fountain, Shamrock, Swiss, Big Spring and
Williamsburg.

This also includes  Deutschheim Historic Site and Graham Cave State
Park.
 
This includes Interstate 70 in Missouri between exits 161 and 193.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3846 9212 3847 9204 3848 9202 3851 9201
      3854 9203 3874 9178 3906 9175 3895 9119
      3893 9119 3893 9111 3847 9113 3821 9142
      3827 9165 3829 9165 3829 9170 3841 9212
      3843 9215
TIME...MOT...LOC 0513Z 297DEG 49KT 3888 9153 3863 9156 3845 9187 

HAIL...<.75IN
WIND...60MPH
 
$$

TES
943 
WWUS53 KLSX 180552
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
1252 AM CDT SUN JUN 18 2017

MOC027-071-073-139-151-219-180602-
/O.EXP.KLSX.SV.W.0132.000000T0000Z-170618T0545Z/
Montgomery MO-Callaway MO-Franklin MO-Osage MO-Warren MO-
Gasconade MO-
1252 AM CDT SUN JUN 18 2017

...THE SEVERE THUNDERSTORM WARNING FOR MONTGOMERY...EASTERN
CALLAWAY...NORTHWESTERN FRANKLIN...OSAGE...CENTRAL WARREN AND
GASCONADE COUNTIES HAS EXPIRED...
    
The storms which prompted the warning have moved out of the area.
Therefore the warning has been allowed to expire.  However gusty
winds are still possible with these thunderstorms.

A severe thunderstorm watch remains in effect until 600 AM CDT for
central and east central Missouri.

LAT...LON 3846 9212 3847 9204 3848 9202 3851 9201
      3854 9203 3874 9178 3906 9175 3895 9119
      3893 9119 3893 9111 3847 9113 3821 9142
      3827 9165 3829 9165 3829 9170 3841 9212
      3843 9215
TIME...MOT...LOC 0552Z 298DEG 49KT 3864 9095 3839 9098 3821 9129 

$$

TES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 6:31 PM CDT, 5 hours 24 minutes earlier.

Area forecast discussion, Jun 17, 6:31 PM CDT, 5 hours 24 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
631 PM CDT Sat Jun 17 2017

.SHORT TERM...  (Through Late Sunday Afternoon)
Issued at 317 PM CDT Sat Jun 17 2017

Focus will once again be an MCS tonight.

Convective debris today from MCS last night has slowed heating
today. STCU field developed early this morning beneath an EML,
however, breaks are finally becoming evident as cap begins to
weaken somewhat and boundary layer air destabilizes.

Expect TSRA to impact nrn portions of the CWA late this afternoon
or early evening hours. Not much change in the prev thinking with
all threats possible with any discrete storms that impact the
area. Any discrete storms shud become line segments fairly quickly
becoming mainly a wind threat. This line shud then congeal and
sink swd thru the CWA thru the night. Expect only lingering SHRA,
isod TS, across srn portions of the CWA by 12z Sun.

For Sun, expect a cooler day with nwly winds at the sfc behind
the cdfnt. Expect convective debris to linger thru the morning
hours. With cyclonic curvature across nrn and nwrn portions of the
CWA, expect a fair amount of diurnal CU to develop which shud
also help keep temps down. However, how far SW this thicker cloud
cover will extend is uncertain attm.

Tilly

.LONG TERM...  (Sunday Night through Next Saturday)
Issued at 317 PM CDT Sat Jun 17 2017

Quiet weather is expected from Sunday night through part of
Tuesday due to a surface ridge which settles across the region in
the wake of Sunday's cold front. By Tuesday afternoon, the surface
high pressure center will have moved far enough eastward for
southwesterly winds around its western periphery to bring a warm
and moist air mass back towards MO/IL. Isolated to scattered
thunderstorms will be possible within this unstable air mass.

The advection of warm and moist air will also act to sharpen a
developing warm front which then lifts northeastward on Tuesday
night and Wednesday in response to a low pressure system moving
into the north central CONUS. However, there is considerable model
disagreement after 00z Wed regarding both surface and upper air
features. Models are in general agreement that there ought to be
at least one surface front near the area at least once during the
middle and late part of next week and that the upper air pattern
becomes quasizonal with several embedded vorticity maxima, but
there is significant disagreement regarding the timing and
placement of these features.

Kanofsky

&&

.AVIATION...  (For the 00z TAFs through 00z Sunday Evening)
Issued at 625 PM CDT Sat Jun 17 2017

Supercell moving swd out of IA is expected to impact KUIN shortly
after 01z. This storm shud be capable of producing damaging winds
and large hail. Otherwise, little change from prev TAFs.

Tilly

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Jun 17, 3:56 PM CDT, 7 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
356 PM CDT Sat Jun 17 2017

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-181200-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
356 PM CDT Sat Jun 17 2017

This hazardous weather outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Tonight

Severe thunderstorms are likely this evening. The primary threats
are large hail and damaging wind gusts.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed this evening.

Kanofsky

In the hours before

Local storm report, Jun 17, 10:15 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1015 PM CDT SAT JUN 17 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     TSTM WND DMG     MOUNT STERLING          39.98N  90.76W
06/17/2017                   BROWN              IL   LAW ENFORCEMENT

            COUNTY SHERIFF OFFICE REPORTED SEVERAL DAMAGE CALLS. NO
            SPECIFICS AT THIS TIME AS TO THE CAUSE.

&&

EVENT NUMBER LSX1700495

JPK
Local storm report, Jun 17, 10:28 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1028 PM CDT SAT JUN 17 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 PM     TSTM WND DMG     2 S MOUNT STERLING      39.96N  90.76W
06/17/2017                   BROWN              IL   EMERGENCY MNGR

            EMA DIRECTOR REPORTED GOLF BALL SIZE HAIL AND SOME
            TREES AND POWER LINES DOWN SOUTH OF MOUNT STERLING.

0945 PM     HAIL             2 S MOUNT STERLING      39.96N  90.76W
06/17/2017  E1.75 INCH       BROWN              IL   EMERGENCY MNGR

            EMA DIRECTOR REPORTED GOLF BALL SIZE HAIL AND SOME
            TREES AND POWER LINES DOWN SOUTH OF MOUNT STERLING.

&&

EVENT NUMBER LSX1700496
EVENT NUMBER LSX1700497

JPK
Local storm report, Jun 17, 10:37 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1037 PM CDT SAT JUN 17 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0914 PM     TSTM WND GST     4 NE BURTON             39.94N  91.20W
06/17/2017  M56 MPH          ADAMS              IL   ASOS

&&

EVENT NUMBER LSX1700498

JPK
Local storm report, Jun 17, 10:42 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1042 PM CDT SAT JUN 17 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1041 PM     TSTM WND GST     3 WNW HANNIBAL          39.72N  91.44W
06/17/2017  M53 MPH          MARION             MO   AWOS

&&

EVENT NUMBER LSX1700499

JPK
Local storm report, Jun 17, 10:47 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1047 PM CDT SAT JUN 17 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0955 PM     TSTM WND DMG     LA GRANGE               39.94N  90.54W
06/17/2017                   BROWN              IL   EMERGENCY MNGR

            EMA DIRECTOR REPORTED MINOR ROOF DAMAGE IN LA GRANGE.

&&

EVENT NUMBER LSX1700500

JPK
Special weather statement, Jun 17, 11:53 PM CDT, 2 minutes before
Special Weather Statement
National Weather Service St Louis MO
1153 PM CDT SAT JUN 17 2017

ILZ097-098-MOZ035-036-042-051-052-180545-
Calhoun IL-Pike IL-Montgomery MO-Pike MO-Audrain MO-Ralls MO-
Lincoln MO-
1153 PM CDT SAT JUN 17 2017

...SIGNIFICANT WEATHER ADVISORY FOR CALHOUN COUNTY IN SOUTHWESTERN
ILLINOIS...SOUTHEASTERN PIKE COUNTY IN WEST CENTRAL ILLINOIS...
SOUTHWESTERN RALLS COUNTY IN NORTHEASTERN MISSOURI...LINCOLN COUNTY
IN EAST CENTRAL MISSOURI...NORTHEASTERN AUDRAIN COUNTY IN CENTRAL
MISSOURI...NORTHEASTERN MONTGOMERY COUNTY IN EAST CENTRAL MISSOURI
AND PIKE COUNTIES IN NORTHEASTERN MISSOURI UNTIL 1245 AM CDT...

At 1153 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles south of Center to near Bowling Green
to near Clarksville to near Pittsfield. Movement was south at 30 mph.

Dime size hail and wind gusts of 50 to 55 mph will be possible with
these storms.

Locations impacted include...
Troy, Bowling Green, Pittsfield, Vandalia, Louisiana, Elsberry,
Moscow Mills, Davis, Hardin, Pleasant Hill, Hawk Point, Eolia,
Clarksville, Bellflower, Farber, Curryville, Fountain N' Lakes,
Buell, New Hartford and Tarrants.

This also includes  Cuivre River State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A severe thunderstorm watch remains in effect until 600 AM CDT for
southwestern and west central Illinois...and central, northeastern
and east central Missouri.

LAT...LON 3942 9061 3935 9062 3929 9060 3926 9061
      3920 9059 3916 9062 3913 9061 3896 9080
      3889 9111 3893 9111 3893 9119 3899 9119
      3899 9126 3894 9127 3903 9154 3950 9162
      3938 9129 3946 9097 3966 9074
TIME...MOT...LOC 0453Z 345DEG 25KT 3941 9152 3932 9127 3940 9095 3955
9079

Carney

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 8:28 PM CDTSevere Thunderstorm WarningLSXLewis18 min
Jun 17, 9:09 PM CDTSevere Thunderstorm WarningLSXKnox, Lewis23 min
Jun 17, 10:29 PM CDTSevere Thunderstorm WarningLSXMarion, Ralls, Shelby46 min
Jun 17, 10:48 PM CDTSevere Thunderstorm WarningLSXMonroe, Shelby30 min
Jun 17, 11:04 PM CDTSevere Thunderstorm WarningLSXAudrain, Boone, Callaway, Cole, Moniteau56 min
Jun 17, 11:53 PM CDTSpecial Weather StatementLSXLincoln, Pike52 min
Jun 18, 12:34 AM CDTSpecial Weather StatementLSXFranklin, Jefferson, Saint Charles, Saint Louis, City of Saint Louis56 min
Jun 18, 12:50 AM CDTSpecial Weather StatementLSXGasconade, Osage40 min
Jun 18, 1:19 AM CDTSpecial Weather StatementLSXCrawford, Washington56 min
Jun 18, 1:23 AM CDTSpecial Weather StatementLSXJefferson, City of Saint Louis67 min
Jun 18, 2:08 AM CDTSevere Thunderstorm WarningLSXSainte Genevieve37 min
Jun 18, 5:51 AM CDTRiver Flood WarningLSXMarion25 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.